MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 18; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H7493932800180
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter issue occurred.The more that 90% stenosed target lesion was located in the mildly tortuous and severely calcified peripheral artery.An opticross 18 was advanced over a 018 thruway guidewire.However, the wire seemed to exit the monorail portion prematurely.It seemed that the device had separated from the main portion of the delivery shaft.There was no issue noted with the guidewire.The procedure was completed with another opticross 18 and the same thruway guidewire.No patient complications were reported.
 
Additional Manufacturer Narrative
G4 - additional premarket / 510(k): k222568.
 
Additional Manufacturer Narrative
G4 - additional premarket / 510(k): k222568.The device was returned for evaluation.Visual inspection revealed that no issues were found, the device appears to be in good conditions.No damages or failures were observed on the ccp (catheter code pcba) board assembly.Microscope inspection revealed that the guidewire exit port, and the tip were found damaged (deformed/lifted).The imaging window was twisted and deformed.The above-referenced calibrated equipment was used to perform an impedance test.The impedance test shows an electrical open distal waveform between 0-10 cm from the distal housing.A test guidewire was inserted and no indication of resistance in tracking the guidewire into the catheter was noted.The mdu and ilab system were used to perform a functional inspection on the device.The catheter was properly recognized by the imaging system when plugged into the mdu and no connection issues or errors were detected during its testing.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
OPTICROSS 18
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20947452
Report Number2124215-2024-77936
Device Sequence Number19961735
Product Code OBJ
UDI-Device Identifier08714729904366
UDI-Public08714729904366
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K160514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2026
Device Model NumberH7493932800180
Device Catalogue NumberH7493932800180
Device Lot Number0033925944
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight79 KG
Patient RaceWhite